Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 22, NWS Tulsa, OK

June 27, 20214 counties in Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jun 27, 2021, 8:37 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 8:37 AM CDT (13:37 UTC)
Expired
Jun 27, 2021, 11:30 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WGUS44 KTSA 271337
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
837 AM CDT Sun Jun 27 2021

OKC037-113-117-143-271630-
/O.NEW.KTSA.FA.W.0022.210627T1337Z-210627T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-Osage OK-Pawnee OK-Tulsa OK-
837 AM CDT Sun Jun 27 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  Creek County in northeastern Oklahoma...
  Southeastern Osage County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...
  Tulsa County in northeastern Oklahoma...

* Until 1130 AM CDT.

* At 837 AM CDT, Doppler radar indicated that the heavy rain has 
  moved out of the area. Flooding could still be ongoing or expected 
  to begin shortly in the warned area. Between 2 and 4 inches and 
  locally higher of rain have fallen.

* Some locations that will experience flooding include...
  Tulsa...                           Broken Arrow...
  Sand Springs...                    Bristow...
  Owasso...                          Bixby...
  Sapulpa...                         Jenks...
  Glenpool...                        Catoosa...
  Mannford...                        Drumright...
  Kiefer...                          Sperry...
  Mounds...                          Kellyville...
  Oilton...                          Depew...
  Westport...                        Slick...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3616 9663 3628 9600 3628 9582 3616 9582
      3616 9576 3590 9576 3586 9602 3586 9619
      3574 9619 3570 9662

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 27, 6:16 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 27, 6:16 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
616 AM CDT Sun Jun 27 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of showers/storms are ongoing across northeast Oklahoma into
northwest Arkansas, with MVFR cigs/vsbys in the heavier rain areas.
This activity will likely diminish some later this morning, although
scattered showers/storms will be possible through the remainder of
the day and into the evening hours.

&&

.PREV DISCUSSION... /Issued 258 AM CDT Sun Jun 27 2021/

DISCUSSION...
Widespread showers and storms continue across northeast
Oklahoma early this morning a southerly low level jet
of around 30 knots creates lift to the north of an outflow
boundary that extends from far northwest Arkansas to near
Eufaula, Oklahoma and westward into south-central Oklahoma.
An MCV lifting east-northeast out of southwest Oklahoma
will only serve to enhance the lift across the region as
we approach sunrise. Rainfall rates of 1 to 2 inches per
hour have been common with the stronger storms this morning
and that trend will continue today. Like yesterday, this
activity will begin to diminish mid to late morning as the
low level jet weakens. However, additional showers and storms
will develop again this afternoon in the vicinity of any
left over outflow boundaries. A flash flood watch will continue
for much of northeast Oklahoma and northwest Arkansas through
this afternoon.

The shower and storm chances will remain high tonight as the
overall scenario doesn't change a whole lot. A nearly stationary
front will be just to the north and west of area with a persistent
southwesterly flow aloft. Locally heavy rains will again be a concern.

The potential for showers and storms will continue through the
week even as the upper level trough over the region gets nudged
out of the area through mid-week by the mid-Atlantic ridge building
to the west. A south to southwesterly flow aloft will help to keep
deep moisture flowing into the region. This activity will likely
be more scattered in nature with any surface boundary well west
and north of the area.

Late in the week, a cold front is expected to move into the
area as a large upper level trough is carved out across the
eastern US. This front will provide the focus for more showers
and storms from Thursday into the weekend as the front will
likely stall out near the Red River on Saturday.

Did not stray much from the NBM guidance with high temperatures
expected to remain below normal through the forecast period across
much of eastern Oklahoma and western Arkansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  70  85  71 /  80  80  90  70
FSM   88  72  88  72 /  50  40  80  50
MLC   86  70  85  69 /  60  60  90  60
BVO   81  69  83  68 /  80  80  80  70
FYV   85  68  86  68 /  70  70  80  50
BYV   85  69  86  68 /  70  60  80  50
MKO   83  70  84  69 /  80  70  90  60
MIO   82  69  85  68 /  80  80  90  60
F10   84  69  84  69 /  80  70  90  60
HHW   88  71  85  71 /  50  30  80  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ054>071.

AR...Flash Flood Watch through this evening for ARZ001-002-010-011.

&&

AVIATION.....18
Hazardous weather outlook, Jun 27, 4:47 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 AM CDT Sun Jun 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 AM CDT Sun Jun 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing and again this afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and thunderstorms will continue through
the morning across northeast Oklahoma and northwest Arkansas
before diminishing. Additional showers and thunderstorms are
expected to develop this afternoon and into tonight in the
vicinity of any remnant outflow boundaries and near a stationary
front lingering nearby. Heavy rain will be the main concern
with many areas across northeast Oklahoma and northwest Arkansas
seeing 2 to 4 inches of additional rain today with locally higher
amounts possible. The will likely lead to flooding of low lying
areas. There will also be the potential for a few strong to
severe storms with strong gusty winds the concern.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY THROUGH SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An unsettled weather pattern will result in several rounds
of showers and storms across eastern Oklahoma and western
Arkansas this week. Locally heavy rain will continue to be
the main concern.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 27, 6:25 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      BEGGS                   35.74N 96.07W
06/27/2021                   OKMULGEE           OK   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED WIDESPREAD FLOODING ACROSS

            MAINLY THE NORTHERN HALF OF OKMULGEE COUNTY AT THIS TIME.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:00 PM CDTAreal Flood AdvisoryTSANowata, Osage, Pawnee, Washington4 hr
Jun 26, 10:12 PM CDTAreal Flood AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Osage and 5 more3 hr
Jun 26, 11:33 PM CDTFlash Flood WarningTSACraig, Delaware, Nowata, Ottawa, Rogers10 hr
Jun 27, 12:45 AM CDTAreal Flood AdvisoryTSACreek, Delaware, Mayes, Muskogee, Okfuskee, Okmulgee and 6 more5 hr
Jun 27, 4:50 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa4 hr
Jun 27, 6:21 AM CDTFlash Flood WarningTSAOkmulgee3 hr
Jun 27, 9:09 AM CDTRiver Flood WarningTSACreek18 hr
Jun 27, 10:26 AM CDTRiver Flood WarningTSATulsa7 hr
Jun 27, 3:52 PM CDTSpecial Weather StatementTSAWagoner38 min
Jun 27, 4:25 PM CDTSpecial Weather StatementTSAMcIntosh35 min
Jun 27, 4:33 PM CDTSpecial Weather StatementTSAWagoner42 min
Jun 27, 5:00 PM CDTSpecial Weather StatementTSAMcIntosh60 min

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.